Alert archive / New York / Special Marine Warnings in 2007
Special Marine Warning 41, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 9, 2007, 4:12 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 9, 2007, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:29 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 9, 3:29 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT MON JUL 9 2007 .SYNOPSIS... HEAT AND HUMIDITY WILL BE THE RULE FOR ANOTHER 36 TO 48 HOURS BEFORE A COLD FRONT USHERS IN A CHANGE TO COOLER WEATHER ON WEDNESDAY. THERE WILL BE A RISK OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THROUGH TUESDAY. A MORE CONCENTRATED AREA OF SHOWERS AND STORMS WILL ACCOMPANY THE FRONTAL PASSAGE ON WEDNESDAY. COOLER DRIER AIR WILL FOLLOW THURSDAY AND ON THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ACTIVITY BLOSSOMING ON ALL LAKE BREEZE BOUNDARIES AT MID AFTERNOON. EXPECT SOME OF IT TO GO SEVERE AND WATCH ISSUED UNTIL 9 PM FOR THE ENTIRE AREA. LOOK FOR MOST CONCENTRATED ACTIVITY ALONG THESE BOUNDARIES FROM CATT CO TO FINGER LAKES...AND NIAG/ORLEANS COS FROM SRN ONTARIO. ACTIVITY SHOULD LAST INTO THE EVENING BEFORE WINDING DOWN AFTER DARK. VERY WEAK FRONT PROGGED TO DISSIPATE OVERNIGHT AS IT REACHES OUR REGION. THIS WILL DO NOTHING TO RELIEVE THE OPPRESSIVE WX...JUST REDUCE THE WINDS. WILL KEEP SLGT CHC ALL NIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... WE WILL REMAIN IN THE WARM AND STEAMY AIRMASS TUESDAY AS AFOREMENTIONED FRONT WILL HAVE WASHED OUT. COULD BE A TAD LESS HUMID OVER NORTH COUNTRY BUT REST OF US WILL STILL BE MUGGY WITH DEW PTS NEAR 70. ONE DIFFERENCE TUESDAY WILL BE THAT WINDS BOTH ALOFT AND AT SFC WILL BE MUCH LIGHTER THAN TODAY. THIS MAY REDUCE THE RISK OF SVR WX A BIT...ALTHOUGH STILL CANT BE RULED OUT...WILL PLAY SIMILAR POPS AS TODAYS 30 WIDESPREAD BUT 20 IMMED BUF AREA. LIGHTER WINDS THOUGH MAY ALLOW BUF TO ACTUALLY BE A FEW DEG WARMER THAN TODAY...NEAR 90. GENERALLY DRY TUES NT. MODELS A BIT FASTER WITH THE FRONT ON WED...TAKING IT THROUGH BUF BY NOON AND ERN ZONES LATER IN AFTERNOON. THIS TIMING WILL NOT BE FAVORABLE IN FAR WEST FOR SEVERE WX BUT A POSSIBILITY FOR OUR EASTERN ZONES. WILL GO WITH LIKELY POPS FOR A FEW HOURS WITH FRONTAL PASSAGE...WITH SOME CLEARING IN WEST LATER IN DAY. WED NT AND THURS LOOK MUCH MORE PLEASANT AS RIDGE SCOOTS BY TO OUR SOUTH. MAY SEE AN INCREASE IN CLOUD LATE THURS BUT WILL PLAY IT DRY WITH 8-10C 850MB TEMPS SUPPORTING U70S OR SO. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THIS PERIOD LOOKS TO FEATURE A NORTHWEST FLOW ALOFT AS UPPER TROUGH PERSISTS OVER THE AREA. ASSOCIATED COOL AIR ALOFT WILL COMBINE WITH DAYTIME HEATING TO GENERATE A FEW AFTERNOON SHOWERS DURING THE FIRST HALF OF THE PERIOD...BUT GENERALLY FOLLOWED HPC GUIDANCE AND KEPT CHANCES TO NO MORE THAN A SLIGHT CHANCE. A REINFORCING COLD FRONT WILL BRING A BETTER CHANCE FOR CONVECTION TO THE AREA LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. MOST OF THE PERIOD SHOULD FEATURE TEMPERATURES AT OR SLIGHTLY BELOW NORMAL. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... PLENTY OF INSTABILITY AND SHEAR INTO THE EARLY PART OF THIS EVENING...WITH ALL OF WESTERN AND CENTRAL NEW YORK IN THE WARM SECTOR SOUTH OF A WARM FRONT ACROSS FAR NORTHERN NEW YORK AND COLD FRONT ACROSS LOWER MICHIGAN. SURFACE WINDS DOWNWIND OF THE LAKES...ESPECIALLY AT BUFFALO AND WATERTOWN WILL GUST TO NEAR 30 KNOTS THROUGH 00Z. EXPECT CONVECTION TO DEVELOP ALONG BOUNDARY ACROSS SOUTHERN ONTARIO AS WORK INTO THE AREA FROM THE NORTHWEST AFTER 20Z...IN ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ALONG LAKE BREEZE BOUNDARY SOUTH AND EAST OF BUFFALO AND EXTEND UP THROUGH THE FINGER LAKES. THESE LINES OF CONVECTION COULD BECOME LOCALLY SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. THIS COULD BRING THE POTENTIAL FOR AVIATION RESTRICTIONS. LATER TONIGHT THE WEAKENING COLD FRONT WILL MOVE INTO THE WEST... PROBABLY WITHOUT ANY CONVECTION. THIS FEATURE HOWEVER WILL ACT TO REMOVE THE WIND. THIS BOUNDARY WILL LINGER INTO TUESDAY WITH ANOTHER CHANCE FOR AFTERNOON CONVECTION. A STRONG COLD FRONT WILL APPROACH TUESDAY NIGHT AND MOVE THROUGH THE STATE ON WEDNESDAY. EXPECT THE POSSIBILITY OF A SOLID LINE OF CONVECTION ON WEDNESDAY WITH POSSIBLE SOME AVIATION RESTRICTIONS. HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING VFR CONDITIONS BACK TO THE AREA LATER WEDNESDAY NIGHT AND THURSDAY. && .MARINE... SOUTHWEST WINDS OF 15 TO 18 KNOTS EARLY THIS EVENING WILL CREATE WAVE HEIGHTS AROUND 3 FEET ALONG THE NEARSHORE WATERS OF LAKE ERIE. WINDS WILL DIMINISH TONIGHT. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA TUESDAY AND WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...SFM LONG TERM...TMA AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jul 9, 3:16 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EDT MON JUL 9 2007 NYZ001>008-010>014-019>021-085-101015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 316 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-101015- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 316 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-101015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 316 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 9, 1:52 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 9, 2:10 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 50 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Jul 9, 2:30 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 9, 2:33 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 27 min |
| Jul 9, 2:53 AM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 9, 3:15 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 30 min |
| Jul 9, 3:23 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 67 min |
| Jul 9, 4:23 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 9, 4:34 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 9, 5:34 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jul 9, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Jul 9, 6:28 PM EDT | Special Marine Warning | BUF | 81 min |
Nearby
Special Marine Warnings in New York, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.